i want to get off it asap, but i keep getting sick... can u please recommend a method i could use, as i am getting lower i am going to suffer and i am really scared... please help =(
Unfortunately getting off methadone is a slow process. In fact, the rule of thumb is the slower the better. Try to be patient and recognize that you have to go slow on the taper. You can do this. You've come along way so far and are getting closer to being free of this medicine. If you go slow enough, you'll have little withdrawal so try and be patient.
I was on methadone for chrontic pain at the same dose you were at 120mg. They thought the opiate pain drugs were causing a liver problem, but once that was found out not to be the cause they said I could resume the opiate drugs. It took me a year to wean down without too many side effects. Once I was at 10mg (with a lot of pain mind you) they switched me over. So it may take quite a while. I wish you all the luck in the world. I hated methadone. I don't know if you are taking it for pain or drug addiction problems, but it does take time to get off of it...
In my experience, you must be patient with this, as difficult as it is to do. the slower the better.I found for me, that worked bettr than moving fast. had I known what I know now, I would've been off 6 months ago, I tried to rush but my body wouldn't allow it.It takes 10-14 days for the body to recognise the change when detoxing,keep in mind. You can do it,if you do it RIGHT! Gotta do all the other stuff too i.e. drink lots of water,don't do NO opiates at all! no no, eat healthy foods, take vitamins and b-complex if you REALLY serious about doin this and no alcohol for other drugs spike the methadone and defeats your purpose, in my opinion.I started 2mgs today,Sept 12,go to 1mg and sept 16 i'm done. IF I can do it,so can you,believe it.Hang in there!
I was on 150mg and the only way i got down to 80mg was by jumping off, it lasted about 6 days then i had to ring an ambulance but i wasnt sick i just couldnt sit still but didnt want to do anything, i got the shivers then the hot flushes and it really screwed with my head but yeah im interested to know what you mean when you say you keep getting sick as i am about to reduce myself? please could you tell me how many mg u are reducing at a time and also your 'sick' effects? thankyou, i know my comment isnt really a help to you but i do know the slower the better. Could u answer my questions whenever you feel up to it. All the best, Skins1970
easy does it. if you want to minimise your withdrawal, the slower the better, Thats what's working for me.If your taking multivitamins, b-complex, drinking LOTS of water your on the right track.Keep stress to a minimum get some excercise in, if just walking. You'll be ok,keep it simple. Good luck, my prayers are with you.
Hey MZb88, what worked wonders for me was a slow taper of 2mgs a week blind. I never went above 80mg and with the taper I felt almost no withdrawl except for minor lack of sleep. Remember its a lot of mind over matter. Make sure to take multi vitamins especially a calcium supplement cause methadone leaches these from your body. Its worth the time to do it right, this drugs stores in your fat cells making the withdrawal much worse and longer than others. If you taper once you get down to the 2mg mark its pretty much out of your system and welcome back to reality. Things such as emotion will come back in full strength. I wish you good luck and wanted to tell you what worked for me.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Dec 2009 • 1 answer
Posted 29 May 2010 • 4 answers
Methadone Diskets - has anyone experienced extremely elevated levels of pain upon starting Methadone
Posted 10 Jun 2011 • 2 answers
Posted 29 Oct 2011 • 2 answers
Posted 23 Jan 2012 • 3 answers